Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 99, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 25, 2015, 7:28 PM CDT for Milam County, Robertson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2015, 7:28 PM CDT (00:28 UTC)
- Expired
- May 25, 2015, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Milam County, TX, Robertson County, TX
The radar
The Ft Hood radar (KGRK), 72 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -573 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
458
WGUS54 KFWD 260028
FFWFWD
TXC331-395-260330-
/O.NEW.KFWD.FF.W.0099.150526T0028Z-150526T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
728 PM CDT MON MAY 25 2015
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ROBERTSON COUNTY IN CENTRAL TEXAS...
MILAM COUNTY IN CENTRAL TEXAS...
* UNTIL 1030 PM CDT
* AT 726 PM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING
ACROSS MUCH OF MILAM AND ROBERTSON COUNTIES. MANY COUNTY ROADS
REMAIN FLOODED...AND HIGHWAYS 190 AND 79 REMAIN CLOSED IN PLACES
DUE TO WATER FLOWING OVER THESE HIGHWAYS. UP TO THREE INCHES OF
RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO CONTINUE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ROCKDALE...CAMERON...HEARNE...FRANKLIN...THORNDALE...CALVERT...
BREMOND...BUCKHOLTS AND MILANO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3046 9715 3073 9727 3076 9731 3089 9726
3135 9632 3125 9633 3109 9628 3106 9624
3101 9626 3097 9624 3091 9635 3074 9646
3070 9656 3073 9662
$$
CAVANAUGH1 follow-up statement
834
WGUS74 KFWD 260324
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1024 PM CDT MON MAY 25 2015
TXC331-395-260333-
/O.EXP.KFWD.FF.W.0099.000000T0000Z-150526T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROBERTSON TX-MILAM TX-
1024 PM CDT MON MAY 25 2015
...THE FLASH FLOOD WARNING FOR ROBERTSON AND MILAM COUNTIES WILL
EXPIRE AT 1030 PM CDT...
THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED.
RESIDUAL FLOODING WILL CONTINUE ACROSS THE AREA FOR THE NEXT FEW
HOURS. AN AREAL FLOOD WARNING WILL BE ISSUED SHORTLY TO ACCOUNT FOR
THIS.
LAT...LON 3046 9715 3073 9727 3076 9731 3089 9726
3135 9632 3125 9633 3109 9628 3106 9624
3101 9626 3097 9624 3091 9635 3074 9646
3070 9656 3073 9662
$$
CAVANAUGHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 7:18 PM CDT, 10 minutes earlier.
Area forecast discussion, May 25, 7:18 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 718 PM CDT MON MAY 25 2015 .UPDATE... SQUALL LINE CONTINUES TO MOVE EAST THIS EVENING AND THE SEVERE PARTS HAVE PUSHED EAST OF ALL OF OUR COUNTIES. WILL GO AHEAD AND CANCEL THE REMAINDER OF TORNADO WATCH 212. IN THE WAKE OF THIS LINE OF THUNDERSTORMS...LITTLE ADDITIONAL DEVELOPMENT IS EXPECTED AND THE REMAINDER OF THE EVENING SHOULD BE COOL WITH REMNANT HIGH CLOUDINESS. IT IS LIKELY THAT WE WILL RECOVER SOME BEHIND THIS SYSTEM FOR TOMORROW SO WILL AWAIT ALL OF THE 00Z GUIDANCE TO SEE HOW ISOLATED SEVERE CONVECTION MAY PLAY OUT TOMORROW. OTHER THAN CANCELING THE REMAINDER OF THE WATCH AND LOWERING POPS FOR THE OVERNIGHT...THE ONLY OTHER CHANGES MADE WERE TO LOW TEMPERATURES. TEMPS ARE GENERALLY IN THE LOW 60S NOW AND SHOULD CHANGE LITTLE OVER THE NEXT SEVERAL HOURS. DUNN && .AVIATION... /ISSUED 1236 PM CDT MON MAY 25 2015/ LINE OF STORMS IS MOVING EASTWARD AND SHOULD ARRIVE IN METROPLEX FROM WEST TO EAST AND AFFECT TAFS SITES BETWEEN 19Z-22Z. STRONG TO SEVERE WESTERLY WINDS ARE LIKELY WITH TEMPORARY IFR/LIFR VSBY IN HEAVY RAINS. ACTIVITY SHOULD MOVE RATHER QUICKLY TO THE EAST AND EXPECT BY 6PM LOCAL AND 23Z TO SEE STORMS EAST OF TAF SITES. WILL WATCH FOR POSSIBLE REDEVELOPMENT BEHIND SQUALL LINE...BUT BELIEVE AIRMASS WILL BE TOO WORKED OVER FOR AN ADDITIONAL ROUND. FOR WACO MORE CELLULAR ACTIVITY IS POSSIBLE AHEAD OF LINE AND WILL SHOW A TEMPO FROM 18Z TO 22Z. OTHERWISE VFR WILL PREVAIL THIS EVENING AND THROUGH THE OVERNIGHT. MVFR STRATUS SHOULD ARRIVE BY EARLY MORNING. OUTSIDE OF STORM INFLUENCES...SOUTH WINDS WILL PREVAIL AT 10-15KT. ADDITIONAL STORMS POSSIBLE IN TUESDAY AFTERNOON BUT ACTIVITY WILL BE MORE LIMITED IN COVERAGE. MAY NEED VCTS IN LATER TAF ISSUANCES. TR.92 && .PREV DISCUSSION... /ISSUED 253 PM CDT MON MAY 25 2015/ WATER VAPOR AND RADAR MOSAIC LOOPS SHOW A VIGOROUS SHORT WAVE NEAR CHILDRESS MOVING NORTHEAST WITH A BAND OF INTENSE AND SEVERE CONVECTION EXTENDING ACROSS OUT WESTERN COUNTIES AND INTO THE HILL COUNTY. AHEAD OF THIS SYSTEM...THERE WERE SCATTERED CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS. THE LINE WILL CONTINUE MOVING EAST 30 MPH ACROSS THE REST OF THE CWA THROUGH EARLY EVENING. SOME OF THE HI-RES MODELS KEEP SOME OF THIS ACTIVITY GOING OVER THE FAR EASTERN AND SOUTHEASTERN COUNTIES UNTIL 10 PM. AFTERWARD...THINK MUCH OF THE CWA WILL BE QUIET BUT HAVE MAINTAINED 20-30 POPS OVER THE EAST/SOUTHEAST AFTER MIDNIGHT. WE WILL BE REMOVING COUNTIES FROM THE TORNADO WATCH AS THE LINE PROGRESSES EAST AND THE THREAT ENDS TO THE WEST. TUESDAY WILL BE ANOTHER DAY OF CONCERN FOR SEVERE THUNDERSTORMS AS FORECAST SOUNDINGS REMAIN VERY UNSTABLE AND A DRYLINE WILL ENCROACH INTO THE FAR WESTERN COUNTIES. WHATEVER GOES UP ALONG THE DRYLINE WILL HAVE SBCAPE OF 5500 J/KG TO FEED ON...THUS BEING CAPABLE OF PRODUCING VERY LARGE HAIL. ELSEWHERE...SCATTERED STRONG/SEVERE STORMS WILL BE POSSIBLE...ESPECIALLY WHERE ANY SURFACE BOUNDARIES REMAIN. OUR ATMOSPHERE WILL REMAIN UNSTABLE GOING THROUGH THE WEEKEND AND ISOLATED TO SCATTERED STORMS WILL BE POSSIBLE EACH DAY THROUGH MONDAY. HOWEVER...WEAK RIDGING ALOFT WILL OCCUR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT WHICH SHOULD PROVIDE FOR LESS STORM COVERAGE. SOUTHWEST FLOW ALOFT RETURNS THURSDAY WITH SEVERAL STRONG SHORT WAVES MOVING ACROSS THE REGION...THUS A RETURN TO HIGHER POPS THURSDAY NIGHT THROUGH SUNDAY. OUR UPPER FLOW BECOMES MORE NORTHWESTERLY SUNDAY THROUGH MONDAY. WE WILL HAVE TO WATCH OUT FOR UPSTREAM NOCTURNAL CONVECTION OVER THE PANHANDLE OR EASTERN COLORADO THAT COULD AFFECT NORTH CENTRAL TEXAS THE FIRST HALF OF NEXT WEEK. DO NOT SEE ANY NEED TO CHANGE OUR TEMPERATURE FORECAST AS LOWS WILL BE A FEW DEGREES ABOVE NORMAL WHILE HIGHS AVERAGE NEAR NORMAL. AS CONVECTION ENDS TONIGHT...CLOUDS WILL DECREASE AND WE WILL SEE THE SUN RETURN FOR TOMORROW. HOWEVER...A RETURN OF MOIST LOW LEVEL FLOW WILL BRING MOSTLY CLOUDY SKIES BACK TO THE CWA ON WEDNESDAY...AND THIS PROCESS WILL CONTINUE THROUGH THE WEEKEND. 75 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 63 87 70 86 71 / 10 20 30 20 20 WACO, TX 66 86 71 86 71 / 10 20 20 20 20 PARIS, TX 63 82 68 85 69 / 100 20 30 30 20 DENTON, TX 63 86 69 86 70 / 10 20 30 20 20 MCKINNEY, TX 63 84 69 86 70 / 10 20 30 30 20 DALLAS, TX 64 86 71 87 71 / 10 20 30 20 20 TERRELL, TX 65 85 71 88 70 / 10 20 30 20 20 CORSICANA, TX 66 85 72 86 71 / 10 20 20 20 20 TEMPLE, TX 64 87 70 88 71 / 5 20 20 20 20 MINERAL WELLS, TX 61 88 69 86 69 / 5 20 20 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM CDT THIS EVENING FOR TXZ093>095- 104>107-119>123-134-135-145>148-158>162-174-175. &&
Hazardous weather outlook, May 25, 3:24 AM CDT, 16 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 324 AM CDT MON MAY 25 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 324 AM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS AFTERNOON...THEN CONTINUE EAST OF INTERSTATE 35 EARLY THIS EVENING. LARGE HAIL...DAMAGING DOWNBURST WINDS...AND HEAVY RAINFALL ARE EXPECTED TO BE THE MAIN THREATS. ANY ADDITIONAL HEAVY RAIN WILL RAPIDLY RUN OFF AND ONLY AGGRAVATE ONGOING RIVER FLOODING ACROSS THE AREA. A FEW TORNADOES ARE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN ON TUESDAY. BEST CHANCES WILL OCCUR NORTHWEST OF A LAMPASAS...TO HILLSBORO...TO TERRELL...TO PARIS LINE DURING PRIMARILY THE AFTERNOON AND EVENING HOURS. A CHANCE OF THUNDERSTORMS AND SOME SEVERE THUNDERSTORMS WILL CONTINUE ACROSS ALL OF NORTH CENTRAL TEXAS WEDNESDAY THROUGH SUNDAY. HIGHEST RAIN CHANCES WILL OCCUR LATE THURSDAY INTO SATURDAY WITH LOCALLY HEAVY RAINFALL EXPECTED ONCE AGAIN. ANY ADDITIONAL HEAVY RAINFALL THIS WEEK INTO NEXT WEEKEND WILL LIKELY RESULT IN ADDITIONAL FLASH FLOODING AND ACT TO ENHANCE ONGOING RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY...ESPECIALLY DURING THE LATE MORNING INTO THIS AFTERNOON.
In the hours before
Local storm report, May 25, 7:18 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
718 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM FLOOD FRANKLIN 31.03N 96.48W
05/25/2015 ROBERTSON TX LAW ENFORCEMENT
ALL MAJOR ROADS AND HIGHWAYS IN THE COUNTY STILL COVERED
WITH WATER OR IMPACTED BY FLOODINGLocal storm report, May 25, 7:22 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
722 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG BONHAM 33.59N 96.18W
05/25/2015 FANNIN TX LAW ENFORCEMENT
ROOF AND BARN DAMAGE...TREES AND POWER LINES DOWNLocal storm report, May 25, 7:23 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
723 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG TERRELL 32.73N 96.28W
05/25/2015 KAUFMAN TX LAW ENFORCEMENT
ROOF DAMAGELocal storm report, May 25, 7:25 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
725 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD BONHAM 33.59N 96.18W
05/25/2015 FANNIN TX LAW ENFORCEMENT
CR 2225 WASHED OUT CR 1100 1105 2110 CLOSED DUE TO WATERLocal storm report, May 25, 7:27 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
727 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD TERRELL 32.73N 96.28W
05/25/2015 KAUFMAN TX LAW ENFORCEMENT
WATER RESCUE AT N ALAMO IN TERRELLLocal storm report, May 25, 7:28 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
728 PM CDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD COMBINE 32.58N 96.50W
05/25/2015 KAUFMAN TX LAW ENFORCEMENT
RUSTIC OAKS ROAD WASHED OUTThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:19 PM CDT | Areal Flood Warning | FWD | Freestone | 116 min |
| May 25, 7:25 PM CDT | Areal Flood Warning | FWD | Kaufman | 2 hr |
| May 25, 7:31 PM CDT | Areal Flood Warning | FWD | Fannin | 119 min |
| May 25, 7:34 PM CDT | Areal Flood Warning | FWD | Falls | 3 hr |
| May 25, 7:51 PM CDT | River Flood Warning | FWD | Collin | 22 hr |
| May 25, 9:29 PM CDT | Areal Flood Warning | FWD | Kaufman | 3 hr |
| May 25, 9:53 PM CDT | Areal Flood Warning | FWD | Henderson, Rains, Van Zandt | 3 hr |
| May 25, 10:17 PM CDT | Areal Flood Warning | FWD | Anderson, Leon | 3 hr |
| May 25, 10:30 PM CDT | Areal Flood Warning | FWD | Milam, Robertson | 3 hr |
| May 26, 3:00 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 60 min |
| May 26, 3:35 PM CDT | Severe Thunderstorm Warning | FWD | Young | 55 min |
| May 26, 3:42 PM CDT | Tornado Warning | FWD | Stephens | 33 min |
| May 26, 4:14 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens, Young | 61 min |
| May 26, 4:29 PM CDT | Flash Flood Warning | FWD | Stephens, Young | 3 hr |
| May 26, 4:59 PM CDT | Tornado Warning | FWD | Palo Pinto, Stephens | 31 min |
| May 26, 5:12 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 63 min |
| May 26, 5:24 PM CDT | Tornado Warning | FWD | Palo Pinto, Stephens | 36 min |
| May 26, 5:28 PM CDT | Flash Flood Warning | FWD | Palo Pinto | 3 hr |
| May 26, 5:35 PM CDT | Special Weather Statement | FWD | Young | 55 min |
| May 26, 5:46 PM CDT | Areal Flood Advisory | FWD | Young | 119 min |
| May 26, 5:59 PM CDT | Tornado Warning | FWD | Palo Pinto | 46 min |
| May 26, 6:01 PM CDT | Areal Flood Advisory | FWD | Stephens | 119 min |
| May 26, 6:07 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 53 min |
| May 26, 6:44 PM CDT | Tornado Warning | FWD | Erath, Palo Pinto | 46 min |
| May 26, 6:51 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Palo Pinto | 54 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.